Alert archive / Mississippi / Flash Flood Warnings in 2013
Flash Flood Warning 119, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Aug 13, 2013, 3:57 PM CDT for Forrest County, Jones County, Lamar County, Mississippi. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2013, 3:57 PM CDT (20:57 UTC)
- Expired
- Aug 13, 2013, 7:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Forrest County, MS, Jones County, MS, Lamar County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 122 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 4:05 PM CDT | FLASH FLOOD | 2 Nw Hattiesburg, MS | FLOODING ON US HIGHWAY 49 AT THE W 4TH ST UNDERPASS |
| Aug 13, 4:05 PM CDT | FLASH FLOOD | 3 Wnw Hattiesburg, MS | CAR PARTIALLY SUBMERGED BY WATER NEAR THE GRAND THEATRE |
| Aug 13, 4:10 PM CDT | HEAVY RAIN 1.08 | 2 E Hattiesburg, MS | OVER AN INCH OF RAIN FELL IN LESS THAN 15 MINUTES AT A RAIN GAUGE IN HATTIESBURG |
| Aug 13, 4:24 PM CDT | FLASH FLOOD | Hattiesburg, MS | SEVERAL STREETS FLOODED ACROSS THE CITY OF HATTIESBURG |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2147 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 848 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
098
WGUS54 KJAN 132057
FFWJAN
MSC035-067-073-132300-
/O.NEW.KJAN.FF.W.0119.130813T2057Z-130813T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
357 PM CDT TUE AUG 13 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...PETAL...HATTIESBURG...
SOUTHWESTERN JONES COUNTY IN SOUTHEAST MISSISSIPPI...
NORTHEASTERN LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF WEST HATTIESBURG...
* UNTIL 600 PM CDT
* AT 357 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN NEAR HATTIESBURG...MOVING
SOUTHEAST AT 10 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE
ORDER OF ONE TO THREE INCHES...HAVE OCCURRED IN THE PAST HOUR.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MACEDONIA...SUNRISE...PURVIS...MCLAURIN...ROCK HILL AND BROOKLYN
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL TWO TO FOUR INCHES POSSIBLE.
RAINFALL AMOUNTS FROM TWO TO FOUR INCHES IN A HOUR CAN CAUSE FLOODING
IN AND AROUND THE WESTERN PORTIONS OF HATTIESBURG IN NORTHEAST LAMAR
COUNTY. SOME OF THE ROADS THAT FLOOD WITH THIS AMOUNT OF RAINFALL
INCLUDE SAM RAYBURN ROAD...CLEARANCE RAY DRIVE...RUBY CIRCLE AND
RAYBURN PLACE. IN ADDITION TO MANY OTHER LOCATIONS ALONG MIXON CREEK
BEHIND TURTLE CREEK MALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...INCLUDING HIGHWAYS...STREETS AND UNDERPASSES...IN ADDITION TO
LOW LYING AND OTHER POOR DRAINAGE AREAS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3112 8945 3143 8947 3143 8940 3156 8940
3157 8913 3144 8912 3143 8914 3102 8914
$$
JA3 follow-up statements
151
WGUS74 KJAN 132153
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
453 PM CDT TUE AUG 13 2013
MSC035-067-073-132300-
/O.CON.KJAN.FF.W.0119.000000T0000Z-130813T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAMAR MS-JONES MS-FORREST MS-
453 PM CDT TUE AUG 13 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
FORREST...SOUTHWESTERN JONES AND NORTHEASTERN LAMAR COUNTIES...
AT 449 PM CDT...NUMEROUS REPORTS FROM EMERGENCY MANAGEMENT AND FROM
MISSISSIPPI DEPARTMENT OF TRANSPORTATION TRAFFIC CAMERAS INDICATE
STREET FLOODING IS ONGOING IN HATTIESBURG AND SURROUNDING AREAS.
NUMEROUS ROADS AND THOROUGH FARES ARE INUNDATED WITH STANDING
WATER. SOME CARS HAVE STALLED IN THE HIGH WATER. DO NOT ATTEMPT TO
DRIVE THROUGH FLOODED AREAS. MODERATE RAIN CONTINUES TO FALL ACROSS
THE WARNED AREA WITH THE HEAVIEST RAIN MOVING SOUTHEAST AT 25 MPH IN
SOUTHERN FORREST COUNTY. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE
ORDER OF TWO TO FOUR INCHES...HAVE OCCURRED IN THE PAST TWO HOURS
WITH SOME LOCALIZED HIGHER AMOUNTS IN THE CITY AND SURROUNDING AREAS.
MODERATE RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
COUPLE OF HOURS. WITH AN ADDITIONAL ONE INCH POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...INCLUDING HIGHWAYS...STREETS AND UNDERPASSES. IN ADDITION
OTHER LOW LYING AND OTHER POOR DRAINAGE AREAS INCLUDING SEWERS...
DITCHES AND CULVERTS MAY ALSO OVERFLOW.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3112 8945 3143 8947 3143 8940 3156 8940
3157 8913 3144 8912 3143 8914 3102 8914
$$
JA214
WGUS54 KJAN 132248
FFWJAN
MSC035-067-073-140000-
/O.EXT.KJAN.FF.W.0119.000000T0000Z-130814T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
548 PM CDT TUE AUG 13 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...PETAL...HATTIESBURG...
SOUTHWESTERN JONES COUNTY IN SOUTHEAST MISSISSIPPI...
NORTHEASTERN LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF WEST HATTIESBURG...
* UNTIL 700 PM CDT
* AT 543 PM CDT...MODERATE TO HEAVY SHOWERS WERE REPORTED NEAR PETAL
AND ACROSS THE WARNED AREA. THESE STORMS WERE MOVING SOUTHEAST AT
20 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF THREE
TO FIVE INCHES... HAVE OCCURRED IN THE PAST TWO TO THREE HOURS.
AREAS IN THE CITY OF HATTIESBURG AND PORTIONS OF SOUTHERN JONES
COUNTY HAVE SEEN THE HIGHEST AMOUNTS OVER THIS TIME PERIOD.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MOSELLE...EASTABUCHIE...MACEDONIA AND RAWLS SPRINGS
LIGHT TO MODERATE RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR
THE NEXT HOUR WITH AN ADDITIONAL ONE HALF INCH TO ONE INCH POSSIBLE.
THIS MODERATE RAINFALL WILL SLOW THE RAIN RUN OFF RATE.
NUMEROUS REPORTS FROM EMERGENCY MANAGEMENT AND IMAGES FROM
MISSISSIPPI DEPARTMENT OF TRANSPORTATION TRAFFIC CAMERAS INDICATE
STREET FLOODING IS ONGOING IN HATTIESBURG AND SURROUNDING AREAS.
NUMEROUS ROADS AND THOROUGH FARES ARE INUNDATED WITH STANDING WATER.
SOME CARS HAVE STALLED IN THE HIGH WATER. DO NOT ATTEMPT TO DRIVE
THROUGH FLOODED AREAS.
RAINFALL AMOUNTS FROM TWO TO FOUR INCHES IN A HOUR CAN CAUSE FLOODING
IN AND AROUND THE WESTERN PORTIONS OF HATTIESBURG IN NORTHEAST LAMAR
COUNTY. SOME OF THE ROADS THAT FLOOD WITH THIS AMOUNT OF RAINFALL
INCLUDE SAM RAYBURN ROAD...CLEARANCE RAY DRIVE...RUBY CIRCLE AND
RAYBURN PLACE. IN ADDITION TO MANY OTHER LOCATIONS ALONG MIXON CREEK
BEHIND TURTLE CREEK MALL.
RAINFALL AMOUNTS IN EXCESS OF FIVE INCHES IN THREE HOURS CAN CAUSE
FLOODING ON THE FOLLOWING ROADS IN THE WESTERN PORTIONS OF
HATTIESBURG....PINE RIDGE AND WHIDDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...INCLUDING HIGHWAYS...STREETS AND UNDERPASSES...IN ADDITION TO
LOW LYING AND OTHER POOR DRAINAGE AREAS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3112 8945 3143 8947 3143 8940 3156 8940
3157 8913 3144 8912 3143 8914 3102 8914
$$
JA941
WGUS74 KJAN 140000
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
700 PM CDT TUE AUG 13 2013
MSC035-067-073-140010-
/O.EXP.KJAN.FF.W.0119.000000T0000Z-130814T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAMAR MS-JONES MS-FORREST MS-
700 PM CDT TUE AUG 13 2013
...THE FLASH FLOOD WARNING HAS EXPIRED FOR FORREST...SOUTHWESTERN
JONES AND NORTHEASTERN LAMAR COUNTIES...
LAT...LON 3112 8945 3143 8947 3143 8940 3156 8940
3157 8913 3144 8912 3143 8914 3102 8914
$$
JAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 3:09 PM CDT, 48 minutes earlier.
Area forecast discussion, Aug 13, 3:09 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 309 PM CDT TUE AUG 13 2013 .DISCUSSION... .SHORT TERM... AN UPPER TROUGH IS WORKING ITS WAY THROUGH THE DEEP SOUTH TODAY AND TOMORROW. THE ASSOCIATED SLOW-MOVING COLD FRONT PROGRESSING SOUTHWARD ALONG WITH IT IS BRINGING MORE WIDESPREAD RAINFALL TO THE AREA TODAY. THE FRONT IS CURRENTLY SITTING NORTH OF THE CWA. ALONG THE FRONT IS A DISSIPATING CLUSTER OF SHOWERS WITH WIDESPREAD SCATTERED THUNDERSTORMS OUT AHEAD OF THE BOUNDARY WHERE ALL THE INSTABILITY IS LOCATED AT THE MOMENT. DEWPOINTS ARE IN THE MID 70S WHICH LEAVE THE AREA IN VERY HUMID AND STICKY CONDITIONS. THE ARKLAMISS IS SITTING IN AN AREA OF 2+IN. PWS. DUE TO THIS THE SHOWERS WE ARE EXPERIENCING ARE CAPABLE OF DUMPING VAST AMOUNTS OF PRECIP IN SHORT TIME PERIODS. TONIGHT...MODELS ARE INDICATING INCREASED SURFACE CONVERGENCE ALONG THE FRONTAL BOUNDARY. THIS WILL LEAD TO PRETTY GOOD RAIN CHANCES LATE IN THE NIGHT ALONG AND SOUTH OF THE FRONT. WEDNESDAY WILL BE WET EARLY ON BUT AS THE FRONT PROGRESSES SOUTH-SOUTHEASTWARD THE ATMOSPHERE WILL STABILIZE FROM THE NORTH TO THE SOUTH. THE MORNING RAINFALL AND CLOUDS SHOULD LIMIT DESTABILIZATION THE REST OF THE DAY. HOWEVER...WHERE INSOLATION CAN OCCUR...MOST LIKELY IN SCATTERED POCKETS...THERE ARE CHANCES A FEW STORMS COULD FORM AND PRODUCE SOME STRONG WIND GUSTS. WITH THE PASSING OF THE FRONT...COOLER AND DRIER AIR WILL FILTER INTO THE AREA. WEDNESDAY TEMPS WILL BE IN THE MID/UPPER 80S DUE TO THICK CLOUD COVER AND THE EXPECTED PRECIP. TEMPERATURES ON THURSDAY HOWEVER WILL REACH ONLY INTO THE MID/UPPER 80S THANKS TO NORTHERLY FLOW. WITH SKIES MOSTLY CLEAR AND DEWPOINTS ONLY IN THE 50S...THURSDAY WILL BE A VERY PLEASANT DAY. LOW TEMPS WILL THEN DROP INTO THE LOW 60S BY FRIDAY MORNING...TEMPERATURES NOT SEEN SINCE LATE JUNE. /10/ .LONG TERM... (THURSDAY THROUGH TUESDAY). LONG RANGE MODELS AND ENSEMBLES ARE IN GENERAL AGREEMENT ON THE PATTERN WHICH WILL BRING SOME SMALL CHANCES OF RAIN AND SOME SLIGHT RELIEF AT NIGHT. SOME DRIER AIR WILL PUSH INTO THE REGION FROM THE NORTH THURSDAY INTO FRIDAY WITH PWATS JUST UNDER AN INCH. THIS WAS CONFIRMED BY AREA MODEL CROSS SECTIONS. WITH THE FRONT BEING STATIONARY ACROSS THE SOUTH...A SERIES OF WEAK DISTURBANCES WILL COME ACROSS THE REGION. THERE COULD BE A FEW STRONG STORMS DURING THE PERIOD NEAR THE DECAYING FRONTAL BOUNDARY...WHICH WILL WASH OUT BY TUESDAY. THIS WILL PROVIDE SOME CHANCE OF RAIN FOR THE REST OF THE PERIOD. WITH THE LOWER PWATS DO NOT SEE THE RISK OF LOCALLY HEAVY RAINFALL DURING THE REST OF THE WORK WEEK. A SURGE OF MOISTURE WILL DEVELOP EAST OF THE REGION OVER THE WEEKEND...WHICH WILL BRING SOME MOISTURE IN FROM THE EAST AND SEND PWATS AROUND 1.5 INCHES. THE AIRMASS BEHIND THE FRONT WILL BRING SOME 60S DEWPOINTS AND TAKE A LITTLE HUMIDITY OUT OF THE AIR WITH SOMEWHAT COOLER NIGHTS. HIGHS AFTER THE FRONT WILL BE GENERALLY IN THE MID 80S TO LOWER 90S FOR THURSDAY AND FRIDAY. WITH LOWS BRINGING SOME NIGHT RELIEF OF READINGS IN THE 60S TO AROUND 70. THIS PATTERN WILL BRING SLIGHTLY BELOW NORMAL LOWS FOR THIS TIME OF YEAR. THE UPPER TROUGH AXIS WILL DEVELOP OVER THE REGION ON SATURDAY...BUT IT WILL WEAKEN AS WE GET SOME HEIGHT RISES BY SUNDAY INTO EARLY NEXT WEEK. THIS WILL LIFT OUR HIGHS INTO THE 90-94 RANGE FOR SUNDAY INTO EARLY NEXT WEEK. WE WILL GET BACK TO A FLAT MEAN RIDGE PATTERN FOR MONDAY INTO TUESDAY. AS FAR AS MODEL TEMPS ARE CONCERNED THE EURO LOOKED A LITTLE COOL BEHIND THE FRONT WITH HIGHS GENERALLY IN THE 80S FOR THE PERIOD. WENT CLOSE TO MEX GUIDANCE WITH HIGHS IN THE 80S TO LOWER 90S...WHICH RISE TO THE 90-94 RANGE BY EARLY NEXT WEEK. EURO LOWS LOOKED A LITTLE WARM AT NIGHT ESP FOR THE REST OF THE WORK WEEK. SO OPTED TO GO CLOSE TO MEX GUIDANCE WITH LOWS IN THE 60S...WHICH EVENTUALLY WARM TO AROUND 70 FOR EARLY NEXT WEEK. AS FAR AS POPS ARE CONCERNED WENT CLOSE TO MEX NUMBERS FOR THE PERIOD. THE EURO POPS WERE RATHER DRY WITH THE DECAYING FRONT AROUND UNTIL MONDAY IN THE SOUTHEAST. /17/ && .AVIATION... SHWRS AND TSTMS ARE MOVING ACROSS MOST TAF SITES THIS AFTERNOON BRINGING OCCASIONAL MVFR/IFR CONDITIONS. A FRONT HAS PUSHED MOST OF THE TSTM ACTIVITY TO THE SOUTH OF GTR/GLH/GWO...BUT LOW CLOUDS AND SHOWERS WILL CONTINUE TO BRING OCCASIONAL MVFR CONDITIONS TO THESE SITES THROUGH THE EVENING HOURS. SHOWERS AND OCCASIONAL MVFR CONDITIONS WILL BE POSSIBLE AT ALL SITES THROUGH THE NIGHT...BUT THERE WILL BE INCREASING CHANCES FOR TSTMS AT JAN/HBG/MEI/HBG WEDNESDAY MORNING. /15/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 86 63 86 / 59 51 22 9 MERIDIAN 72 86 62 88 / 59 51 22 12 VICKSBURG 72 86 65 87 / 64 49 22 10 HATTIESBURG 74 87 70 90 / 64 75 32 25 NATCHEZ 73 85 67 85 / 71 62 28 16 GREENVILLE 70 85 61 83 / 51 28 11 6 GREENWOOD 69 84 62 85 / 44 27 11 6 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && /10/15/17/
Hazardous weather outlook, Aug 13, 2:39 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 239 PM CDT TUE AUG 13 2013 LAZ007>009-015-016-023>026-MSZ040>066-072>074-141945- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 239 PM CDT TUE AUG 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...CENTRAL AND SOUTH MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. THE MOST INTENSE STORMS MAY CONTAIN WIND GUSTS OF 40 TO 50 MPH. HEAVY DOWNPOURS CAN BE ANTICIPATED WITH THESE STORMS AND PONDING WATER WILL BE POSSIBLE. A FRONT WILL MOVE SOUTH INTO THE AREA THIS AFTERNOON AND TRACK VERY SLOWLY TO THE SOUTH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG THUNDERSTORMS WITH BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE WEDNESDAY MORNING THROUGH EARLY EVENING. ONE OR TWO STORMS MAY ALSO PRODUCE WIND GUSTS FROM 40 TO 50 MPH. A FRONT WILL BE LOCATED ACROSS EAST CENTRAL LOUISIANA AND SOUTH MISSISSIPPI WEDNESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH NEXT MONDAY. ARZ074-075-MSZ018-019-025>039-141945- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- 239 PM CDT TUE AUG 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 15
In the hours before
Special weather statement, Aug 13, 2:48 PM CDT, 1 hour 9 minutes before
MSZ062>066-072>074-132020-
MARION MS-LINCOLN MS-LAWRENCE MS-LAMAR MS-JONES MS-JEFFERSON DAVIS MS-
FORREST MS-COVINGTON MS-
248 PM CDT TUE AUG 13 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
248 PM CDT TUE AUG 13 2013
...STONG LINE OF THUNDERSTORMS MOVING SOUTH INTO THE PINE BELT...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 5 MILES EAST OF COLLINS TO TOPEKA AT 248 PM
CDT...MOVING EAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN SOUTHEASTERN COVINGTON...NORTHWESTERN FORREST...SOUTHERN
JEFFERSON DAVIS...SOUTHWESTERN JONES...NORTHWESTERN LAMAR...SOUTHERN
LAWRENCE...SOUTHEASTERN LINCOLN AND NORTHERN MARION COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.
LAT...LON 3134 9011 3134 9016 3139 9037 3147 8982
3173 8949 3162 8906 3136 8938 3129 8994
TIME...MOT...LOC 1948Z 286DEG 22KT 3164 8946 3144 8971
3138 9016
JASpecial weather statement, Aug 13, 3:04 PM CDT, 53 minutes before
LAZ024>026-MSZ059>061-132035- ADAMS MS-JEFFERSON MS-FRANKLIN MS-TENSAS LA-CONCORDIA LA-CATAHOULA 304 PM CDT TUE AUG 13 2013 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 304 PM CDT TUE AUG 13 2013 ...STRONG LINE OF STORMS WITH GUSTY WINDS APPROACHING NATCHEZ... A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM 6 MILES NORTH OF PINE RIDGE TO 3 MILES EAST OF WALLACE RIDGE AT 303 PM CDT...MOVING SOUTHEAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. PEOPLE IN WEST CENTRAL FRANKLIN...WEST CENTRAL JEFFERSON AND NORTHERN ADAMS COUNTIES...AND SOUTHERN CATAHOULA...NORTHERN CONCORDIA AND EXTREME SOUTHWESTERN TENSAS PARISHES SHOULD MONITOR THESE STORMS CLOSELY. LAT...LON 3150 9110 3145 9176 3178 9194 3178 9130 TIME...MOT...LOC 2003Z 326DEG 10KT 3171 9135 3170 9178 JA
Special weather statement, Aug 13, 3:20 PM CDT, 37 minutes before
MSZ055>057-065-066-132050- SMITH MS-SIMPSON MS-JONES MS-JASPER MS-COVINGTON MS- 320 PM CDT TUE AUG 13 2013 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 320 PM CDT TUE AUG 13 2013 A STRONG RAIN SHWOWER WITH RESIDUAL WIND FIELD IS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 9 MILES NORTHEAST OF MAGEE AT 319 PM CDT...MOVING EAST AT 15 MPH. PEOPLE IN NORTHEASTERN COVINGTON...EXTREME WEST CENTRAL JASPER... NORTHWESTERN JONES...SOUTHEASTERN SIMPSON AND SOUTHERN SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3197 8931 3168 8940 3181 8976 3203 8967 TIME...MOT...LOC 2019Z 285DEG 13KT 3192 8959 JA
Special weather statement, Aug 13, 3:21 PM CDT, 36 minutes before
MSZ055>057-065-066-132050- SMITH MS-SIMPSON MS-JONES MS-JASPER MS-COVINGTON MS- 321 PM CDT TUE AUG 13 2013 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 321 PM CDT TUE AUG 13 2013 A STRONG RAIN SHOWER WITH RESIDUAL WIND FIELD IS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 9 MILES NORTHEAST OF MAGEE AT 319 PM CDT...MOVING EAST AT 15 MPH. PEOPLE IN NORTHEASTERN COVINGTON...EXTREME WEST CENTRAL JASPER... NORTHWESTERN JONES...SOUTHEASTERN SIMPSON AND SOUTHERN SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3197 8931 3168 8940 3181 8976 3203 8967 TIME...MOT...LOC 2019Z 285DEG 13KT 3192 8959 JA
Special weather statement, Aug 13, 3:30 PM CDT, 27 minutes before
MSZ062-063-132100- LINCOLN MS-LAWRENCE MS- 330 PM CDT TUE AUG 13 2013 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 330 PM CDT TUE AUG 13 2013 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER RUTH AT 330 PM CDT...MOVING SOUTHEAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTHWESTERN LAWRENCE AND SOUTHEASTERN LINCOLN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3134 9049 3150 9039 3138 9008 3134 9011 TIME...MOT...LOC 2030Z 298DEG 11KT 3138 9035 JA
Special weather statement, Aug 13, 3:41 PM CDT, 16 minutes before
MSZ064>066-073-074-132110-
LAMAR MS-JONES MS-JEFFERSON DAVIS MS-FORREST MS-COVINGTON MS-
341 PM CDT TUE AUG 13 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
341 PM CDT TUE AUG 13 2013
...LINE OF STRONG STORMS WITH GUSTY WINDS AND CONTINUOUS LIGHTNING
MOVING JUST NORTH OF HATTIESBURG AND IN SOUTHERN JONES COUNTY...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 4 MILES SOUTHWEST OF OVETT TO 6 MILES SOUTH OF
SUMRALL AT 340 PM CDT...MOVING SOUTHEAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN SOUTHEASTERN COVINGTON...FORREST...EXTREME SOUTHEASTERN
JEFFERSON DAVIS...SOUTHERN JONES AND LAMAR COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.
LAT...LON 3112 8966 3138 8965 3157 8945 3157 8894
3144 8894 3143 8895 3143 8914 3105 8915
TIME...MOT...LOC 2040Z 296DEG 27KT 3145 8908 3134 8949
JAThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:27 PM CDT | Special Weather Statement | JAN | Bolivar | 43 min |
| Aug 12, 7:32 PM CDT | Special Weather Statement | JAN | Clarke | 28 min |
| Aug 12, 7:41 PM CDT | Special Weather Statement | JAN | Kemper | 29 min |
| Aug 12, 8:01 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 59 min |
| Aug 12, 8:30 PM CDT | Special Weather Statement | JAN | Sunflower, Washington | 40 min |
| Aug 12, 9:08 PM CDT | Special Weather Statement | JAN | Leflore, Washington | 42 min |
| Aug 13, 1:25 PM CDT | Special Weather Statement | JAN | Hinds | 30 min |
| Aug 13, 1:36 PM CDT | Special Weather Statement | JAN | Rankin | 29 min |
| Aug 13, 1:50 PM CDT | Special Weather Statement | JAN | Jefferson | 45 min |
| Aug 13, 1:52 PM CDT | Special Weather Statement | JAN | Covington, Jefferson Davis, Lawrence | 58 min |
| Aug 13, 1:55 PM CDT | Special Weather Statement | JAN | Rankin | 45 min |
| Aug 13, 2:10 PM CDT | Special Weather Statement | JAN | Simpson | 45 min |
| Aug 13, 2:37 PM CDT | Special Weather Statement | JAN | Simpson | 28 min |
| Aug 13, 2:48 PM CDT | Special Weather Statement | JAN | Covington, Jones | 32 min |
| Aug 13, 3:04 PM CDT | Special Weather Statement | JAN | Adams | 31 min |
| Aug 13, 3:11 PM CDT | Flash Flood Warning | JAN | Lauderdale | 2 hr |
| Aug 13, 3:20 PM CDT | Special Weather Statement | JAN | Smith | 30 min |
| Aug 13, 3:21 PM CDT | Special Weather Statement | JAN | Smith | 29 min |
| Aug 13, 3:30 PM CDT | Special Weather Statement | JAN | Lincoln | 30 min |
| Aug 13, 3:41 PM CDT | Special Weather Statement | JAN | Forrest, Lamar | 29 min |
| Aug 13, 4:11 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 64 min |
| Aug 13, 4:20 PM CDT | Flash Flood Warning | JAN | Forrest, Lamar, Marion | 3 hr |
| Aug 13, 4:59 PM CDT | Special Weather Statement | JAN | Kemper | 21 min |
| Aug 13, 6:38 PM CDT | Special Weather Statement | JAN | Adams | 32 min |
Nearby
Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.